On Repeated Moral Hazard with Discounting
Stephen Spear () and
Sanjay Srivastava
The Review of Economic Studies, 1987, vol. 54, issue 4, 599-617
Abstract:
In this paper, we analyze optimal contracts in an infinitely repeated agency model in which both the principal and agent discount the future. We show that there is a stationary representation of the optimal contract when the agent's conditional discounted expected utility is used as a state variable. This representation reduces the multi-period problem to a static variational problem which can be analyzed using standard variational techniques. This reduction is used to obtain several properties of the contract.
Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (403)
Downloads: (external link)
http://hdl.handle.net/10.2307/2297484 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:54:y:1987:i:4:p:599-617.
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().